MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TRACHEOSTOMY TUBE, NEONATAL PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TRACHEOSTOMY TUBE, NEONATAL PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60SP035
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event.D4: lot number, expiration date and h4: device manufacture date is unknown, no information has been provided to date.E1: secondary phone number: (b)(6).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during immediately on use, "the last few times" the cannula was cracked without touching the cannula.The patient never experienced any problems with the cannula until now but this time the cannula was torn.No medical intervention was required.There are two possible affected samples.
 
Additional Manufacturer Narrative
H3 and h6 - evaluation codes: updated.Device evaluation: two used samples were received in a plastic bag.Visual inspection identified that one of the samples had the tube completely torn off.The other sample had tears in the tube.The failure mode of "inner cannula problem" could not be confirmed or duplicated.The trach tubes themselves were found broken.What caused the breaks could not be established.No lot numbers of the devices have been reported or found, therefore a device history report (dhr) review could not be performed.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL PEDIATRIC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana 22425
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18689122
Report Number9617604-2024-00127
Device Sequence Number12324655
Product Code BTO
UDI-Device Identifier15021312000375
UDI-Public15021312000375
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number60SP035
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/01/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown